I have been on sertraline 50mg for just over a week now and I am currently experiencing a number of difficult side effects. Constantly having this "sick" feeling in my throat and stomach. The anxiety is there all the time even throughout the night. Another difficult to manage effect is insomnia. I haven't slept for weeks and finding it difficult to function. Does this pass soon or require medical aid? I.e sleeping tablets.
Bluestar; Yes these should go away. When you start sertraline or Zoloft it is about 2 weeks some a few days more or less and takes it at the same time and these side effects should go away this is the hardest thing about the SSRI medications that is the class of medication. And to help it is okay to take it with some food to help the stomach. If after that time your still having problems then you can work on any side effects also at that point you are about 1/2 way through the full blood level of the medication but many get some relief much sooner if it is the one that is going to help you. please give it some time and you will notice in another week or so many of these side effects go away and you should start to feel a bit better. chuck1957
My friend, Chuck, is right ~ these are side effects some people experience when starting an antidepressant and the increase in anxiety is *normal*. The good news is that they do get better every day and only last a few days to a week or two.
I'm concerned about you not sleeping though because you obviously need your sleep. Perhaps you could talk to your doctor who may prescribe something for you to take for a couple of nights just to get you over the hump.
Best regards and wishing you some ZZZzzz's! Wildcat
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Dec 2009 • 1 answer
Posted 5 Apr 2013 • 3 answers
Posted 24 Mar 2015 • 5 answers
Posted 18 May 2017 • 1 answer
Posted 2 days 18 hours ago • 0 answers